Results 1 to 3 of 3
Lexapro side effects and withdrawals - cant taper or ill never stop.
  1. #1
    lily3004 is offline New Member
    Join Date
    Jun 2012
    Posts
    1

    Exclamation Lexapro side effects and withdrawals - cant taper or ill never stop.

    Hi
    This is my first time ever posting to a forum but I am looking for some kind of answers or clarification for what I am experiencing. I was put on lexapro in Jan this year by my doctor after I presented to him with symptoms of depression as I was feeling so low for about 2 weeks and couldnt understand why. I had gone through very hard times previous to this financially and emotionally and coped without medication, however, in Dec this year, what I would consider to be a minor incident i.e. a fling ended, seemed to break me emotionally and I was extremely low and guilty for feeling back or low as i needed to be ok for my child. I was convinced by family members to see a doctor and get help. he diagnosed anxiety and depression and prescribed lexapro 10mg. I felt better for a while but i dont know if that was to do with the person who had ended it with me coming back and looking for another chance or the drugs. I was told by a few people i seemed in better mood on them, however after a while I noticed that I couldnt concentrate on any of my studies and had no energy or drive. I have always been a driven person who thrives on stress and deadlines. I neglected housework and financial situations basically felt a small niggle of worry constantly but with no drive to do anything about the situations. I had some happy days on them but these would be when everything magically happened to go my way. after 5 months my life seemed to collapse through both bad luck and my own apathy and long story short I have failed my Msc as I havent completed the course work (this is so unlike me and i cant beleieve i dont care as I have achieved other degrees and diplomas in harder circumstances) I was dumped by 2 men in one week ( never an issue before as up until dec last year I had been single for years) I have one months notice to leave my house as I didnt sort financial situations in time out of laziness?? when all this happened I started feeling confused and crazy and jittery all the time ( before lexapro, I would have come up with a solution to probs and kept going til they were sorted) while on lexapro i cant seem to deal with lifes up and downs and have been going to bed crying or pacing and overthinking until i get so panicky that i ahve to stand outside to get fresh air and be able to breathe or else i feel terrified. I went back to the doctor and he prescribed xanax and stillnoct for short term use, i felt myself becoming dependent so i decided not to renew this prescription. it has been over a month now and I cant shake the deep depression and feelings of absolute terror. for this reason, I decided to stop taking lexapro as i seem to function better withouth them. the withdrawals have been horrendous, I have had panic attacks in my sleep where i am dreaming of being terrified and wake up desperate to breathe, I have constant zapping feeling an now the pins and needles and dizziness are kicking in.I break down crying constantly and I have brief memeory lapse where I cant rememeber what OI was doing for a minute, and then I obsess about it trying to figure it out, also is paranoia a symptom of withdrawal or am i just seeing things clearly regarding how people view me now I really feel like I cant cope and am terrified of being on my own some night when my brain starts arguing with itself, if that makes any sense. before lexapro, I always had hope for tmw, now i feel like that was ridiculous and i should just give up. i feel like lexapro gave me depressione
    sorry for the rambling I know its not a counselling session
    but once i started i couldnt stop and i am hoping some one might identify and give me an idea of how long more this might last?

  2. #2
    rxqueen83 is offline Member
    Join Date
    Feb 2012
    Posts
    441

    Default

    Hi There.
    I went on Lexapro and got so FAT and LAZY and disgusting. It was incredible. It made me miserable, more depressed and ruined my sex drive! I was fatter than when I had my daughter by the time I got off Lexapro. Not a good thing. Whether you taper or you go cold turkey, the symptoms are inevitable, especially those "brain zaps". They are generally unpleasant but won't hurt you. They shouldn't keep you down in bed for the day. Expect a lot of mood changes, up and down, crying for no reason etc. My advice is your supposed to feel things in life like depression, anxiety, mourning etc. Why try to drown them out with medication? Everyone gets depressed now and then. It's normal to feel "blue" especially when life gets seemingly out of control. I think Doctor's are way too quick to whip out the prescription pad. I would stay far, far away from anti-depressants myself. If depression interfere's with your life 24/7 and it seemingly never passes, then maybe medicine is in order. But like I said, we all feel down sometimes. It's normal. Good luck.

  3. #3
    pgcc is offline Member
    Join Date
    May 2012
    Location
    Brooklyn, NY
    Posts
    265

    Default

    Wouldn't it be better to slowly taper off the lexapro? I was on zyprexa which I stopped cold turkey and got real bad wd symptoms. I went back on and slowly reduced the zyprexa to a small crumb and when I came off I was fine.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22